MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1916G
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional evaluation summary: an empty opened box, an empty opened overwrap packet and a labeled winding former with a needle-suture combination inside an opened foil were returned for analysis.During visual inspection of the opened sample, and seal area in the overwrap was noted to be as expected.The opened foil was examined and no wrinkles, defects or damaged were noted on the seal area.Due to condition of the opened sample, the assignable cause of packaging integrity cannot be determined since no defects were observed on the packet.Representative samples were returned for evaluation.During visual inspection of the overwrap packets, no defects or damaged were found.The samples were opened and the foils were examined for visual defects (appearance, color packages , wrinkles in the seal area, continuous seals, seal margins, over-sealing , damage (torn, punctured).No defects or damaged were observed on the samples.According to the samples condition the assignable cause cannot be determined since no defects were observed on the packets.
 
Event or Problem Description
It was reported during an unknown procedure the customer noticed the suture packet was unsealed, affecting the sterility of the packet.An additional packet was used to complete the procedure.There were no patient consequences reported.

Brand Name
GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8529163
Report Number2210968-2019-80504
Device Sequence Number2515997
Product Code GAL
UDI-Device Identifier10705031002920
UDI-Public10705031002920
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Catalogue Number1916G
Device Lot NumberLB6637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/18/2019
Patient Sequence Number1